Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 82, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 5, 2022, 6:16 PM CDT for Blanco County, Comal County, Hays County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2022, 6:16 PM CDT (23:16 UTC)
- Expired
- May 5, 2022, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blanco County, TX, Comal County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 38 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1984 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 18.9
The text
As transmitted.
962
WUUS54 KEWX 052316
SVREWX
TXC031-091-209-060000-
/O.NEW.KEWX.SV.W.0082.220505T2316Z-220506T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
616 PM CDT Thu May 5 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Hays County in south central Texas...
South central Blanco County in south central Texas...
Northeastern Comal County in south central Texas...
* Until 700 PM CDT.
* At 615 PM CDT, a severe thunderstorm was located near Payton, or
near Blanco, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
San Marcos, Kyle, Buda, Dripping Springs, Wimberley, Blanco, Canyon
Lake, Woodcreek, Bear Creek, Fischer, Twin Sisters, Payton,
Driftwood, Mountain City, Hays, Mount Gainor, and Hays City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 3012 9785 2992 9784 2989 9789 2995 9841
3013 9842 3020 9795
TIME...MOT...LOC 2315Z 266DEG 38KT 3005 9833
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BF2 follow-up statements
655
WWUS54 KEWX 052334
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
634 PM CDT Thu May 5 2022
TXC031-052344-
/O.CAN.KEWX.SV.W.0082.000000T0000Z-220506T0000Z/
Blanco TX-
634 PM CDT Thu May 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BLANCO COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3012 9785 2992 9784 2989 9789 2995 9840
3004 9830 3016 9825 3020 9795
TIME...MOT...LOC 2334Z 275DEG 18KT 3004 9823
$$
TXC091-209-060000-
/O.CON.KEWX.SV.W.0082.000000T0000Z-220506T0000Z/
Hays TX-Comal TX-
634 PM CDT Thu May 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR HAYS AND NORTHEASTERN COMAL COUNTIES...
At 634 PM CDT, a severe thunderstorm was located near Fischer, or 9
miles west of Wimberley, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
San Marcos, Kyle, Buda, Dripping Springs, Wimberley, Canyon Lake,
Woodcreek, Bear Creek, Fischer, Driftwood, Mountain City, Hays, Mount
Gainor. and Hays City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3012 9785 2992 9784 2989 9789 2995 9840
3004 9830 3016 9825 3020 9795
TIME...MOT...LOC 2334Z 275DEG 18KT 3004 9823
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BF076
WWUS54 KEWX 052355
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
655 PM CDT Thu May 5 2022
TXC091-209-060005-
/O.EXP.KEWX.SV.W.0082.000000T0000Z-220506T0000Z/
Hays TX-Comal TX-
655 PM CDT Thu May 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR HAYS AND NORTHEASTERN COMAL
COUNTIES WILL EXPIRE AT 700 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 3012 9785 2992 9784 2989 9789 2995 9840
3004 9830 3016 9825 3020 9795
TIME...MOT...LOC 2355Z 266DEG 38KT 3005 9800
$$
BFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:12 PM CDT, 4 minutes earlier.
Area forecast discussion, May 5, 6:12 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 612 PM CDT Thu May 5 2022 ...New AVIATION... .SHORT TERM... (Tonight through Friday night) Issued at 208 PM CDT Thu May 5 2022 Some clearing from earlier along with a convective outflow boundary moving down from the north is helping shower and thunderstorm activity develop along the I-35 corridor from Austin northward. The HRRR model suggests additional development will continue to slowly develop southward and eastward into the I-35 corridor to near San Antonio and southeastward into the coastal plains. There has been no change to the SPC outlook, with a Slight Risk generally along and north of a Llano to Buda to Bastrop to Round Top line. The Marginal Risk extends southward to roughly Utopia to Pleasanton to Kenedy line. We still have plenty of instability over the region and certainly can't rule out some additional severe storms through this afternoon and early evening. The chance for severe weather should decrease by mid to late evening as rain chances become favored for areas generally east of the I-35 corridor. Shortly after midnight, we should see showers and storms end across south central Texas. Overnight lows will be coolest over portions of the Hill Country where a weak front will help drop low temperatures down near 60 degrees. As you head farther south and west, it will be warmer, with overnight lows in the mid 60s to lower 70s. Much warmer temperatures and dry weather are in store on Friday as highs peak in the lower 90s to near 100 along the Rio Grande, with heat index values several degrees above the air temperature. It will be warm and muggy Friday night, with lows in the upper 60s to mid 70s. && .LONG TERM... (Saturday through Wednesday) Issued at 208 PM CDT Thu May 5 2022 The heat will be out in full force as we head into the weekend with near-record to record heat expected across much of South-Central Texas. Shortwave ridging will take over Saturday afternoon and continue through Mother's Day, with the mercury soaring well into the 90s for most areas along and east of US-281, and into the 100- 106 range west of US-281. With surface dewpoints in the 60s and 70s generally along and east of I-35, it will be downright miserable for many, with heat indices in the 105-110 range. While the humidity shouldn't be quite as intense out west into the Rio Grande Plains, Southern Edwards Plateau, and Winter Garden region, rapid mixing should result in surface temperatures well into the triple digits both days. Heat Advisories will likely be needed both days as this early season heat will be our first real taste of summer-like heat since Sep-Oct 2021. In fact, NAEFS percentiles has a good chunk of the region in the climatological max for temperatures Saturday and Sunday. Mid-level flow should start to flatten out and turn more zonal on Monday, before shifting to more of a southwesterly flow regime through midweek. That should set the stage for the possibility of convection developing over the Hill Country and Southern Edwards Plateau, as well as over the Rio Grande Plains as SDB storms attempt to organize and move across the border late Monday and again late Tuesday. Temperatures will remain quite toasty, with mid to upper 90s for most, with the exception being over the Winter Garden region and locations along the Rio Grande like Del Rio and Eagle Pass, where highs should touch the century mark most days. Despite beneficial rains over the last several days, the forecast doesn't call for much in the way of rainfall over the next week, and coinciding with what should be our rainy season along with continued drought conditions , we are going to miss out on needed rain chances for much of next week. An upper level low will get cut off and meander over the SE CONUS, creating a bit of a blocking pattern over the eastern US. This will limit what has been a fairly progressive pattern of "troughiness" for the south-central US the last several weeks. Expect the heat to continue, with high temperatures more typical of early July than early May. && .AVIATION... (00Z TAFS) Issued at 606 PM CDT Thu May 5 2022 A line of thunderstorms is moving through the Austin area and will mean possible thunderstorms at AUS for the next hour or two. Any storms will produce MVFR conditions at the airport and winds may gust up to 30 kts. Otherwise, terminals are VFR. There is a slight chance for thunderstorms in the San Antonio area early this evening, but it looks like storms will dissipate before they make it that far south. MVFR fog will develop early Friday morning at AUS and is possible in the San Antonio area. Visibility will recover by mid-morning. && .CLIMATE... Record Highs for Saturday, May 7th and Sunday, May 8th Austin Bergstrom.......102 in 1998 .........97 in 2011 Austin Camp Mabry......102 in 1998 .........99 in 1967 San Antonio Int........100 in 1998 ........102 in 1927 Del Rio................106 in 1998 ........103 in 1967 && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 95 72 96 / 30 0 0 0 Austin Bergstrom Intl Airport 64 93 70 96 / 30 0 0 0 New Braunfels Muni Airport 65 96 70 98 / 30 0 0 0 Burnet Muni Airport 61 93 70 99 / 10 0 0 0 Del Rio Intl Airport 69 100 73 105 / 0 0 0 0 Georgetown Muni Airport 62 93 70 96 / 20 0 0 0 Hondo Muni Airport 65 97 71 103 / 0 0 0 0 San Marcos Muni Airport 65 95 70 98 / 30 0 0 0 La Grange - Fayette Regional 68 94 72 97 / 60 0 0 0 San Antonio Intl Airport 67 95 71 99 / 10 0 0 0 Stinson Muni Airport 69 99 73 102 / 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...Morris Aviation...05
Hazardous weather outlook, May 5, 10:42 AM CDT, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1042 AM CDT Thu May 5 2022 TXZ171>173-183>194-202>209-217>225-228-061545- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1042 AM CDT Thu May 5 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated to scattered strong to severe storms are possible today into this evening across the Hill Country, the I-35 corridor to the Coastal Plains. Damaging winds and large hail will be the main threat, although an isolated tornado will be possible. Locally heavy rainfall is possible in areas that receive multiple rounds of showers and storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The first summer heat wave of the year is expected this weekend into early next week. High temperatures will be in the upper 90s to near 107 with afternoon heat index values as high as 110. Heat Advisories may be issued. Be sure to take precautions in the heat. Drink plenty of water, wear light colored and loose fitting clothing, and take breaks in the shade or in air conditioned areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, May 5, 4:59 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
459 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 1 NW LIBERTY HILL 30.67N 97.92W
05/05/2022 E0.88 INCH WILLIAMSON TX PUBLIC
PUBLIC REPORT VIA SOCIAL MEDIA OF NICKEL
SIZE HAIL ON HWY 29 NEAR LIBERTY HILL.
&&
KCWLocal storm report, May 5, 5:11 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 4 SE LIBERTY HILL 30.63N 97.87W
05/05/2022 U1.50 INCH WILLIAMSON TX PUBLIC
REPORT FROM MPING OF PING PONG BALL SIZE
HAIL.
&&
KCWLocal storm report, May 5, 5:13 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 6 NNE LEANDER 30.64N 97.83W
05/05/2022 E1.00 INCH WILLIAMSON TX TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES QUARTER SIZE HAIL
AT THE INTERSECTION OF HIGHWAY 29 AND RONALD
REAGAN BLVD.
&&
AQLocal storm report, May 5, 5:32 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
532 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL JOHNSON CITY 30.28N 98.41W
05/05/2022 M1.00 INCH BLANCO TX EMERGENCY MNGR
ONE INCH HAIL REPORTED IN JOHNSON CITY BY
EMERGENCY MANAGER.
&&
KCWLocal storm report, May 5, 5:37 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 3 NNE ROUND ROCK 30.55N 97.66W
05/05/2022 M0.50 INCH WILLIAMSON TX TRAINED SPOTTER
HALF INCH HAIL REPORTED ON CASA BLANCA COVE.
&&
KCWSpecial weather statement, May 5, 6:00 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
600 PM CDT Thu May 5 2022
TXZ188-052330-
Gillespie TX-
600 PM CDT Thu May 5 2022
...A strong thunderstorm will impact portions of southeastern
Gillespie County through 630 PM CDT...
At 559 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cain City, or near Fredericksburg, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fredericksburg, Stonewall, Blumenthal, Luckenbach, Cain City, Albert,
Grapetown, Rocky Hill, LBJ State Park and LBJ National Historical
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3023 9859 3014 9859 3014 9890 3015 9892
3031 9883
TIME...MOT...LOC 2259Z 296DEG 18KT 3020 9880
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:04 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 56 min |
| May 4, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 60 min |
| May 4, 8:36 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 54 min |
| May 4, 9:23 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 67 min |
| May 4, 9:29 PM CDT | Special Weather Statement | EWX | Kinney | 46 min |
| May 4, 9:33 PM CDT | Special Weather Statement | EWX | Kinney | 42 min |
| May 4, 9:55 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 65 min |
| May 4, 10:20 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 55 min |
| May 4, 10:46 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 48 min |
| May 4, 11:09 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Kendall, Medina | 48 min |
| May 4, 11:30 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 46 min |
| May 4, 11:58 PM CDT | Special Weather Statement | EWX | Blanco, Kendall | 47 min |
| May 5, 12:17 AM CDT | Special Weather Statement | EWX | Bexar | 43 min |
| May 5, 12:38 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| May 5, 9:39 AM CDT | Special Weather Statement | EWX | Burnet | 51 min |
| May 5, 9:46 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 24 min |
| May 5, 10:27 AM CDT | Special Weather Statement | EWX | Burnet | 18 min |
| May 5, 11:10 AM CDT | Special Weather Statement | EWX | Burnet | 50 min |
| May 5, 12:18 PM CDT | Special Weather Statement | EWX | Burnet | 42 min |
| May 5, 12:40 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 5, 12:50 PM CDT | Special Weather Statement | EWX | Williamson | 25 min |
| May 5, 2:52 PM CDT | Special Weather Statement | EWX | Williamson | 38 min |
| May 5, 3:28 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| May 5, 3:30 PM CDT | Special Weather Statement | EWX | Burnet | 45 min |
| May 5, 3:45 PM CDT | Special Weather Statement | EWX | Llano | 45 min |
| May 5, 3:54 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 53 min |
| May 5, 3:55 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 65 min |
| May 5, 4:53 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 31 min |
| May 5, 4:56 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie | 64 min |
| May 5, 6:00 PM CDT | Special Weather Statement | EWX | Gillespie | 30 min |
| May 5, 6:33 PM CDT | Special Weather Statement | EWX | Lee | 42 min |
| May 5, 6:57 PM CDT | Special Weather Statement | EWX | Caldwell | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.